Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 142, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jul 18, 2009, 4:28 PM CDT for 5 counties in Texas; Rapides Parish, Louisiana. It was in force for 69 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2009, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 21, 2009, 1:15 PM CDT
- In force
- 69 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 93 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 4:40 PM CDT | TSTM WND GST 60 | Pine Forest, TX | *** 1 FATAL *** PINE FOREST RESIDENT KILLED WHILE STANDING ON PORCH AND STRUCK IN HEAD BY LIMB BLOWN OUT OF NEARBY TREE. |
| Jul 18, 4:50 PM CDT | TSTM WND GST 60 | 5 N Vidor, TX | SPOTTER REPORTED OAK TREE SPLIT IN HALF AND KNOCKED OVER |
| Jul 18, 5:25 PM CDT | TSTM WND DMG | Beaumont, TX | BEAUMONT ENTERPRISE REPORTED DOWNED POWERLINES IN THE CITY OF BEAUMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 672 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 182128
SVRLCH
TXC199-241-245-351-361-182200-
/O.NEW.KLCH.SV.W.0142.090718T2128Z-090718T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT SAT JUL 18 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARDIN COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...SILSBEE...LUMBERTON...KOUNTZE...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...EVADALE...BUNA...
NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITY OF BEAUMONT...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
NORTHERN ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...VIDOR...MAURICEVILLE...
* UNTIL 500 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BUNA TO
SILSBEE...AND MOVING SOUTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LUMBERTON AND EVADALE BY 435 PM CDT...
BEVIL OAKS BY 440 PM CDT...
MAURICEVILLE AND BEAUMONT BY 455 PM CDT...
VIDOR BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3053 9423 3053 9408 3052 9406 3056 9408
3058 9408 3061 9400 3020 9372 3001 9421
3046 9442
TIME...MOT...LOC 2127Z 324DEG 30KT 3042 9401 3034 9423
$$
133 follow-up statements
000
WWUS54 KLCH 182142
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 PM CDT SAT JUL 18 2009
TXC199-241-245-351-361-182200-
/O.CON.KLCH.SV.W.0142.000000T0000Z-090718T2200Z/
NEWTON TX-JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX-
442 PM CDT SAT JUL 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN ORANGE...NORTH CENTRAL JEFFERSON...EASTERN HARDIN...
SOUTHEASTERN JASPER AND SOUTHWESTERN NEWTON COUNTIES...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BUNA TO BEVIL OAKS...OR
ALONG A LINE EXTENDING FROM BUNA TO 6 MILES SOUTHWEST OF LUMBERTON...
MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VIDOR...ROSE CITY...PINE FOREST...MAURICEVILLE...GIST AND BEAUMONT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3053 9423 3053 9408 3052 9406 3056 9408
3058 9408 3061 9400 3020 9372 3001 9421
3046 9442
TIME...MOT...LOC 2141Z 332DEG 24KT 3042 9398 3018 9424
$$
MM000
WUUS54 KLCH 211752
SVRLCH
LAC079-211815-
/O.NEW.KLCH.SV.W.0142.090721T1752Z-090721T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1252 PM CDT TUE JUL 21 2009
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF BOYCE...
* UNTIL 115 PM CDT
* AT 1250 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BOYCE...AND MOVING
NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOYCE BY 100 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3148 9269 3147 9270 3146 9268 3143 9268
3140 9266 3140 9262 3145 9241 3144 9239
3141 9238 3117 9275 3139 9289 3150 9271
TIME...MOT...LOC 1752Z 238DEG 22KT 3137 9274
$$
06000
WWUS54 KLCH 211807
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
107 PM CDT TUE JUL 21 2009
LAC079-211815-
/O.CON.KLCH.SV.W.0142.000000T0000Z-090721T1815Z/
RAPIDES LA-
107 PM CDT TUE JUL 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHWESTERN RAPIDES PARISH...
AT 106 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOYCE...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3123 9267 3142 9281 3150 9271 3148 9269
3147 9270 3146 9268 3143 9268 3140 9266
3140 9262 3145 9241 3144 9239 3141 9238
TIME...MOT...LOC 1807Z 238DEG 22KT 3142 9265
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:13 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 18, 3:13 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 313 PM CDT SAT JUL 18 2009 .DISCUSSION... RADAR IMAGERY SHOWING A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER EAST TEXAS AND IS SPREADING SOUTHEASTWARD INTO THE CWA. VELOCITY DATA HAS BEEN SHOWING NUMEROUS MICROBURSTS AND DOWNBURSTS WITH THIS ACTIVITY. STRONG INSTABILITY LEVELS AND CONSIDERABLE DRY AIR ABOVE 800MB ON THE 12Z KLCH SOUNDING BOTH SUGGEST SOME WIND DAMAGE IS POSSIBLE WITH THIS ACTIVITY WITH LARGE HAIL A LESSER THREAT. MODELS SUGGEST ACTIVITY WILL CONTINUE SOUTHEASTWARD AND REACH THE COAST BEFORE DIMINISHING THIS EVENING...AND WILL KEEP LOW CHANCE POPS THROUGH MIDNIGHT. HAVE MADE FEW CHANGES TO ONGOING FORECAST WITH NO SIGNIFICANT CHANGES NOTED IN MODELS. MOS GUIDANCE INDICATING HIGH CHANCE POPS FOR TOMORROW AS THE COLD FRONT OVER NORTHERN LOUISIANA MOVES SOUTHWARD INTO CENTRAL LOUISIANA...AND A VORT MAX MOVES SOUTHWESTWARD ACROSS THE CWA. ONCE AGAIN WITH ABUNDANT DRY AIR ALOFT AND SIGNIFICANT INSTABILITY WILL LIKELY SEE A FEW STRONG TO SEVERE THUNDERSTORMS. SURFACE DEWPOINTS IN THE 50S AND 60S NORTH OF THE FRONT EXPECTED TO OOZE INTO FAR NORTHERN PARTS OF THE CWA...LEADING TO SOME RATHER COOL NIGHTS FOR AEX...BUT LITTLE NOTICEABLE CHANGE FURTHER SOUTH. ENOUGH DRY AIR TO INFILTRATE THE AREA TO GREATLY REDUCE COVERAGE OF CONVECTION ON MONDAY. UPPER LEVEL PATTERN TO TRANSITION TO A RIDGE OVER THE WEST COAST AND DEEP TROUGH OVER THE CENTRAL AND EASTERN CONUS...LEAVING A WEAKNESS ALOFT OVER OUR REGION. WITH HIGHER PWAT AIR TO MOVE BACK NORTHWARD FOR MIDWEEK...EXPECT A RETURN TO MORE TYPICAL RAIN CHANCES AND NEAR NORMAL TEMPERATURES FOR THE REMAINDER OF THE WEEK. && .MARINE... A COLD FRONT WILL PUSH TO NEAR THE COAST FROM TONIGHT INTO SUNDAY...BRINGING WEAK OFFSHORE FLOW TO THE COASTAL WATERS THROUGH MONDAY. ONSHORE FLOW WILL RETURN BY TUESDAY AND CONTINUE THROUGH THE REMAINDER OF THE WEEK. A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED THROUGHOUT THE FORECAST PERIOD...ALONG WITH LIGHT WINDS AND LOW SEAS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 73 90 72 90 73 / 30 50 20 20 10 KBPT 73 91 72 90 73 / 30 50 20 20 10 KAEX 69 91 67 92 69 / 20 30 20 20 10 KLFT 72 90 71 90 71 / 30 40 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && SHAMBURGER
Hazardous weather outlook, Jul 18, 4:48 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT SAT JUL 18 2009 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-191000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 448 AM CDT SAT JUL 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE AREA. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD BECOME STRONG. THE PRIMARY THREATS ASSOCIATED WITH THESE STORMS WILL BE FREQUENT LIGHTNING...WIND GUSTS TO 30 MPH...AND VERY HEAVY RAINFALL. SOME STORMS COULD PRODUCE MINOR LOCALIZED FLOODING...MAINLY IN URBAN AREAS AND IN LOW SPOTS NEAR CREEKS AND DITCHES. SHOWER AND THUNDERSTORM ACTIVITY OVER LAND SHOULD DISSIPATE DURING THE EVENING...WITH SCATTERED SHOWERS OR STORMS POSSIBLE OVER THE COASTAL WATERS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AS ANOTHER DISTURBANCE CROSSES THE AREA...WITH FREQUENT LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. A MORE TYPICAL SUMMERTIME PATTERN WILL RESUME DURING THE WEEK WITH A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 2:20 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 220 PM CDT SAT JUL 18 2009 LAZ027-028-182000- RAPIDES LA-VERNON LA- 220 PM CDT SAT JUL 18 2009 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES AND VERNON PARISHES UNTIL 300 PM CDT... AT 215 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HINESTON TO 2 MILES NORTHWEST OF FORT POLK... MOVING EAST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... FORT POLK BY 225 PM CDT... LACAMP BY 235 PM CDT... HINESTON AND CALCASIEU BY 300 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. K. KUYPER
Special weather statement, Jul 18, 2:54 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 PM CDT SAT JUL 18 2009 LAZ027-028-030>032-182100- RAPIDES LA-VERNON LA-EVANGELINE LA-ALLEN LA-BEAUREGARD LA- 254 PM CDT SAT JUL 18 2009 ...SIGNIFICANT WEATHER ALERT FOR RAPIDES...VERNON...EVANGELINE... ALLEN AND BEAUREGARD PARISHES UNTIL 400 PM CDT... AT 252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 3 MILES WEST OF TURKEY CREEK TO 10 MILES NORTH OF SINGER...MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE ALERT INCLUDE BUT ARE NOT LIMITED TO UNION HILL...TURKEY CREEK...SUGARTOWN...SINGER...ROSEPINE...REEVES... REDDELL...RAGLEY...PITKIN...PINE PRAIRIE...ORETTA...OBERLIN... OAKDALE...MITTIE...MCNARY...MAMOU...LONGVILLE...LEBLANC... JUNCTION...GRANT...GLENMORA...EVANS...ELIZABETH...DRY CREEK...DE RIDDER...BUNDICK LAKE AND BEAVER. FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
Special weather statement, Jul 18, 3:32 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 332 PM CDT SAT JUL 18 2009 LAZ027-TXZ180>182-201-182130- VERNON LA-NEWTON TX-JASPER TX-TYLER TX-HARDIN TX- 332 PM CDT SAT JUL 18 2009 ...SIGNIFICANT WEATHER ALERT FOR VERNON PARISH...SIGNIFICANT WEATHER ALERT FOR NEWTON...JASPER...TYLER AND HARDIN COUNTIES UNTIL 430 PM CDT... AT 329 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES SOUTHEAST OF TOWN BLUFF... MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... NEWTON BY 340 PM CDT... MT. UNION BY 345 PM CDT... VILLAGE MILLS BY 350 PM CDT... FRED BY 355 PM CDT... KIRBYVILLE...BLEAKWOOD AND HONEY ISLAND BY 405 PM CDT... BON WEIR BY 415 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. K. KUYPER
Special weather statement, Jul 18, 4:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 403 PM CDT SAT JUL 18 2009 LAZ030>033-041>043-045-182200- EVANGELINE LA-ALLEN LA-BEAUREGARD LA-ST. LANDRY LA- UPPER ST. MARTIN LA-ACADIA LA-JEFFERSON DAVIS LA-CALCASIEU LA- 403 PM CDT SAT JUL 18 2009 ...SIGNIFICANT WEATHER ALERT FOR EVANGELINE...ALLEN...BEAUREGARD... ST. LANDRY...ACADIA...JEFFERSON DAVIS...CALCASIEU AND ST. MARTIN PARISHES UNTIL 500 PM CDT... AT 401 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR EXTENDING FROM DE QUINCY TO 5 MILES EAST OF WASHINGTON...MOVING SOUTHEAST AT 15 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... CHATAIGNIER BY 410 PM CDT... KINDER BY 415 PM CDT... PORT BARRE...ELTON AND BASILE BY 420 PM CDT... TOPSY AND LAWTELL BY 425 PM CDT... OPELOUSAS AND EUNICE BY 430 PM CDT... GILLIS BY 435 PM CDT... MOSS BLUFF BY 440 PM CDT... FREQUENT CLOUD TO GROUND LIGHTNING...PEA SIZE HAIL...AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. SHAMBURGER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 2:55 PM CDT | Severe Thunderstorm Warning | LCH | Jasper | 48 hr |
| Jul 18, 4:40 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 70 hr |
| Jul 18, 5:02 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 71 hr |
| Jul 18, 5:47 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 5 days |
| Jul 18, 5:03 PM CDT | Special Marine Warning | LCH | 4 days | |
| Jul 18, 5:04 PM CDT | Areal Flood Advisory | LCH | Calcasieu, Lafayette | 5 days |
| Jul 18, 5:04 PM CDT | Special Marine Warning | LCH | 4 days | |
| Jul 18, 5:22 PM CDT | Flash Flood Warning | LCH | Lafayette | 90 min |
| Jul 18, 5:22 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis, Rapides | 4 days |
| Jul 18, 5:53 PM CDT | Special Marine Warning | LCH | 5 days | |
| Jul 18, 6:59 PM CDT | Special Marine Warning | LCH | 5 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.